Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 260, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2011, 5:45 PM CDT for Sumter County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 8, 2011, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Sumter County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:52 PM CDT | HAIL 0.5 | York, AL | SILOAM COMMUNITY SR17/CR9 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS54 KBMX 082245
SVRBMX
ALC119-082330-
/O.NEW.KBMX.SV.W.0260.110608T2245Z-110608T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 630 PM CDT
* AT 543 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KINTERBISH...OR 7 MILES SOUTHEAST OF CUBA...AND MOVING NORTH AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA...YORK...BOYD...I 20 WELCOME CENTER AT CUBA AND PAYNEVILLE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 8...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3243 8841 3273 8838 3274 8834 3255 8820
3231 8812 3231 8842 3234 8843
TIME...MOT...LOC 2245Z 161DEG 20KT 3239 8829
$$
562 follow-up statements
552
WWUS54 KBMX 082300
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT WED JUN 8 2011
ALC119-082330-
/O.CON.KBMX.SV.W.0260.000000T0000Z-110608T2330Z/
SUMTER AL-
600 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUMTER COUNTY UNTIL 630 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YORK...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
YORK...BOYD AND PAYNEVILLE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 8...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3240 8815 3235 8837 3237 8839 3243 8841
3273 8838 3274 8834 3255 8820
TIME...MOT...LOC 2300Z 161DEG 20KT 3247 8832
$$
56488
WWUS54 KBMX 082316
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT WED JUN 8 2011
ALC119-082330-
/O.CON.KBMX.SV.W.0260.000000T0000Z-110608T2330Z/
SUMTER AL-
616 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUMTER COUNTY UNTIL 630 PM CDT...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF YORK...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BOYD AND PAYNEVILLE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 8...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3240 8815 3235 8837 3237 8839 3243 8841
3273 8838 3274 8834 3255 8820
TIME...MOT...LOC 2316Z 161DEG 20KT 3255 8836
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:26 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 8, 3:26 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT WED JUN 8 2011 .UPDATE...WITH PRELIMINARY NUMBERS. && .DISCUSSION... THE UPPER-LEVEL RIDGE IS EXPECTED TO WEAKEN OVER THE FORECAST AREA...WHILE AN UPPER-LEVEL CYCLONIC CIRCULATION...LOW...REMAINS OVER THE GULF OF MEXICO...THROUGH THE REMAINDER OF THE WEEK. WITH THE WEAKENING UPPER-LEVEL RIDGE...EXPECT SUBSIDENCE INVERSION TO WEAKEN AND THE LEVEL OF FREE OF CONVECTION TO LOWER WITH TIME...ALLOWING FOR A SLIGHTLY BETTER PROBABILITY OF AFTERNOON CONVECTION DURING THE AFTERNOON AND EARLY EVENING HOURS. THE NAM MODEL WAS MOST AGGRESSIVE WITH SHOWER/THUNDERSTORM COVERAGE THURSDAY AND FRIDAY...WHILE GFS AND ECMWF KEEP IT MOSTLY DRY OVER THE FORECAST AREA. HOWEVER...BOTH THE GFS AND ECMWF SUGGEST INCREASING COVERAGE OF PRECIPITATION THIS UPCOMING WEEKEND...AS THE PRECIPITABLE WATER VALUES SUPPOSEDLY INCREASE. SO...WILL LIKELY KEEP 10 TO 20 PERCENT POPS IN THE FORECAST FOR THIS EVENING...AND AGAIN THURSDAY/FRIDAY AFTERNOONS/EVENINGS...WHILE RAISING THE POPS UP TO 30 PERCENT FOR SATURDAY AND SUNDAY. WITH HAVE TO MONITOR MESOSCALE CONVECTIVE SYSTEMS ADVANCING TOWARD THE FORECAST AREA FROM THE NORTHWEST BY MONDAY OF NEXT WEEK...AS NORTHWEST UPPER-LEVEL FLOW BECOMES THE MAIN FLOW PATTERN FOR ALABAMA. WITH CONTINUED DROUGHT CONDITIONS...STILL EXPECT AFTERNOON TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE FORECAST PERIOD. 03 && .AVIATION...18Z TAF DISCUSSION. HIGH PRESSURE SURFACE AND ALOFT CONTINUES TO DOMINATE THE FORECAST AREA BUT WITH SLIGHTLY MORE LOW LEVEL MOISTURE AVAILABLE TODAY SCATTERED CU FIELD CAN BE SEEN DEVELOPING ON MORNING SATELLITE WITH BEST PRECIPITABLE WATER IN THE SOUTHWEST SECTIONS. ALTHOUGH AN ISOLATED TSRA IS POSSIBLE THIS AFTERNOON COVERAGE WILL BE TOO LOW TO MENTION IN TAFS. WILL INDICATE CB FOR SOUTHERN AND WESTERN SITES (TCL, MGM AND TOI) SINCE THESE ARE THE MOST LIKELY SITES TO SEE AN AFTERNOON SHOWER. OTHERWISE GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD EXCEPT FOR SOME PATCHY MVFR IN BR 10Z-13Z TIME FRAME. LIGHT SOUTH TO SOUTHEAST FLOW WILL CONTINUE THIS AFTERNOON AVERAGING LESS THAN 10 KNOTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 94 64 95 68 / 10 20 20 20 20 ANNISTON 67 95 67 95 70 / 10 20 20 20 20 BIRMINGHAM 71 96 71 96 71 / 10 20 20 20 20 TUSCALOOSA 68 96 67 97 70 / 20 20 20 20 20 CALERA 69 95 68 94 70 / 10 20 20 20 20 AUBURN 69 94 68 92 71 / 10 20 20 20 20 MONTGOMERY 69 96 69 95 71 / 20 20 20 20 20 TROY 67 95 66 94 70 / 20 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 2:05 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 205 PM CDT WED JUN 8 2011 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 205 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 4:04 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT WED JUN 8 2011 ALZ041-043-044-082145- AUTAUGA AL-ELMORE AL-MONTGOMERY AL- 404 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA... NORTHWESTERN MONTGOMERY AND SOUTHWESTERN ELMORE COUNTIES UNTIL 445 PM CDT... AT 402 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTER...OR NEAR PRATTVILLE...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILLBROOK... PRATTVILLE... AUTAUGA COUNTY AIRPORT... BOOTH... && LAT...LON 3246 8663 3261 8647 3243 8627 3230 8641 TIME...MOT...LOC 2105Z 130DEG 7KT 3242 8641
Special weather statement, Jun 8, 4:48 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT WED JUN 8 2011
ALZ035-041-082215-
AUTAUGA AL-CHILTON AL-
448 PM CDT WED JUN 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUTAUGA AND WESTERN
CHILTON COUNTIES UNTIL 515 PM CDT...
AT 443 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF PLECHER...OR 11 MILES NORTHEAST OF
VALLEY GRANDE...MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PLECHER...
PARNELL...
MAPLESVILLE...
STANTON...
ISABELLA...
&&
LAT...LON 3260 8691 3266 8692 3267 8695 3280 8702
3287 8678 3262 8669 3251 8686
TIME...MOT...LOC 2148Z 140DEG 9KT 3263 8685
56Local storm report, Jun 8, 5:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 2 NW NANAFALIA 32.13N 88.01W
06/08/2011 E45 MPH MARENGO AL PUBLIC
WINDS ESTIMATED BETWEEN 40 AND 50 MPH. SMALL HAIL ALSO
FELL IN THE AREA.
&&
LINHARESSpecial weather statement, Jun 8, 5:11 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT WED JUN 8 2011
ALZ030-039-082300-
MARENGO AL-SUMTER AL-
511 PM CDT WED JUN 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER AND MARENGO
COUNTIES UNTIL 600 PM CDT...
AT 506 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MYRTLEWOOD...OR 13 MILES SOUTHWEST OF LINDEN...
MOVING NORTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DEMOPOLIS...
JEFFERSON...
KINTERBISH...
DEMOPOLIS LOCK AND DAM...
DEMOPOLIS MUNICIPAL AIRPORT...
&&
LAT...LON 3238 8841 3256 8821 3240 8804 3252 8792
3252 8784 3255 8784 3252 8773 3248 8772
3248 8753 3231 8753 3227 8748 3225 8753
3214 8752 3213 8762 3201 8763 3199 8807
3206 8812 3208 8805 3230 8801 3230 8830
TIME...MOT...LOC 2211Z 134DEG 18KT 3223 8801
56Special weather statement, Jun 8, 5:17 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 PM CDT WED JUN 8 2011
ALZ033-034-082245-
BIBB AL-PERRY AL-
517 PM CDT WED JUN 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND
SOUTHWESTERN BIBB COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF HARRISBURG...OR 10 MILES SOUTH OF
BRENT...MOVING NORTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS RANGING FROM 35 TO 40 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRENT...
CENTREVILLE...
HARRISBURG...
WEST CENTREVILLE...
EOLINE...
&&
LAT...LON 3300 8739 3301 8732 3303 8732 3310 8717
3278 8705 3268 8723 3298 8742 3299 8742
TIME...MOT...LOC 2216Z 148DEG 12KT 3281 8720
56Special weather statement, Jun 8, 5:41 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CDT WED JUN 8 2011
ALZ025-082330-
SHELBY AL-
541 PM CDT WED JUN 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
630 PM CDT...
AT 538 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CALERA...MOVING NORTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MONTEVALLO...
ALABASTER...
PELHAM...
HELENA...
UNIVERSITY OF MONTEVALLO...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3333 8673 3307 8661 3307 8665 3306 8666
3307 8682 3307 8685 3324 8699 3327 8697
TIME...MOT...LOC 2239Z 147DEG 13KT 3310 8676
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:57 PM CDT | Special Weather Statement | BMX | Dallas | 48 min |
| Jun 8, 4:04 PM CDT | Special Weather Statement | BMX | Autauga | 41 min |
| Jun 8, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 30 min |
| Jun 8, 4:48 PM CDT | Special Weather Statement | BMX | Chilton | 27 min |
| Jun 8, 5:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| Jun 8, 5:17 PM CDT | Special Weather Statement | BMX | Bibb | 28 min |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry, Tuscaloosa | 26 min |
| Jun 8, 5:41 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| Jun 8, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 25 min |
| Jun 8, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 45 min |
| Jun 8, 6:16 PM CDT | Special Weather Statement | BMX | Walker | 44 min |
| Jun 8, 6:28 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 47 min |
| Jun 8, 6:41 PM CDT | Special Weather Statement | BMX | Fayette | 49 min |
| Jun 8, 6:44 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.